MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX; LASER THERAPY PRODUCT

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX; LASER THERAPY PRODUCT
Model Number PED-400-16
Medical Device Problem Codes Unintended Movement (3026); Physical Resistance/Sticking (4012)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that it appeared the distal end of the pipeline was still attached on one side after pushing the wire.Resistance was felt and the microcatheter was not moving/passively unsheathing.A single shot view was then performed which showed that the distal end was stretching.This tension caused the pipeline to separate from the resheathing pad as seen under fluoroscopy.The physician them stopped pushing, tightened the touhy on the delivery wire, and pushed the torqueing device against the touhy to lock it.The wire tip then came into the microcatheter and "corked" the pipeline into it, so the system was removed.There were no related patient symptoms.The patient was undergoing treatment of a right ica aneurysm of the superior hypophyseal.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information was received reporting that the device was prepared per the instructions for use.Patient vessel tortuosity was normal.
 
Additional Manufacturer Narrative
The pipeline flex embolization device was returned within the phenom 27 catheter.The pipeline flex pusher was found protruding from within the marksman catheter hub for ~43.0cm.No bends or kinks were found with the phenom 27 catheter body.No damage was found with the phenom 27 distal marker / tip.The pipeline flex braid was found partially deployed from within the marksman distal tip.The ptfe sleeves and tip coil were found in good condition.The phenom 27 catheter total length was measured to be ~158.9cm and the useable length was measured to be ~152.4cm which is within specification (specification: 150cm ± 5cm).The pipeline flex embolization device was pushed out from within the phenom 27 catheter without issue, causing the braid to fully deploy.No bends or kinks were found with the pipeline flex pusher.The pipeline flex pusher, proximal bumper, resheathing pad and resheathing marker were found intact.The pipeline flex braid proximal and distal ends were found open and in good condition.No other anomalies were observed.Based on the device analysis and reported information, the customer¿s report of ¿movement during deployment¿ could not be confirmed.No defect was found with the returned pipeline flex embolization device and phenom 27 catheter that would have contributed to the event.Possible causes for the event include vasospasm, patient vessel tortuosity, high force delivery, catheter kickback, insufficient distal anchoring of braid, or incorrect braid sizing.However, the cause for the reported event could not be determined.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.

Brand Name
PIPELINE FLEX
Common Device Name
LASER THERAPY PRODUCT
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key10607283
Report Number2029214-2020-00986
Device Sequence Number372709
Product Code OUT
UDI-Device Identifier00847536015876
UDI-Public00847536015876
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P100018.S011
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/10/2023
Device Model NumberPED-400-16
Device Catalogue NumberPED-400-16
Device Lot NumberB067457
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/19/2020
Initial Date Received by Manufacturer 09/17/2020
Supplement Date Received by Manufacturer09/30/2020
11/30/2020
Initial Report FDA Received Date09/30/2020
Supplement Report FDA Received Date10/13/2020
12/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age70 YR